Share this post on your profile with a comment of your own:

Successfully Shared!

View on my Profile
Back to Homepage

Pneumonia – Antibiotic Medication Side Effects

March 28, 2021
share

Transcript

All medication has side effects. The common issue with antibiotics is upset stomach, which can range from discomfort to diarrhea. This usually is related to the antibiotic killing both the bad bacteria causing your illness and the good bacteria that help you digest food. Eating yogurt each day you take antibiotics can often reduce the side effects, as can commercially available probiotics. Severe pain, and particularly voluminous diarrhea should bring you back to a physician to be checked for more serious gut infections, such as Clostridium difficile. Antibiotics are among the most common medicines to cause sensitivities and allergic reactions. Rashes, including hives, are the most common reactions. Some rashes aren't allergies, but it is important to stop the antibiotic and follow up that day with your primary care team or, if they are not available, with an urgent care center or ER to have the rash checked. More serious allergic reactions include tongue, lip and throat swelling, wheezing, and difficulty breathing and rashes with blisters. If any of these occur, go back to the ER as soon as possible. Some women experience uncomfortable yeast infections after taking antibiotics. If this is the case for you, a single dose of fluconazole can prevent that from happening.

Send this to a friend